Alert archive / California / Wind Advisories in 2009
Wind Advisory 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 5, 2009, 3:14 AM PDT for San Bernardino County, California. It took effect at May 5, 2009, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 3:14 AM PDT (10:14 UTC)
- In effect from
- May 5, 2009, 8:00 AM PDT
- Expired
- May 5, 2009, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3926 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 051014 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 AM PDT TUE MAY 5 2009 ...WIND ADVISORY FROM 8 AM THIS MORNING THROUGH 11 PM THIS EVENING FOR PORTIONS OF SAN BERNARDINO COUNTY... .STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL OCCUR OVER WESTERN SAN BERNARDINO COUNTY TODAY AS A TIGHT SURFACE PRESSURE GRADIENT DEVELOPS OVER THE AREA. CAZ523-525-051900- /O.NEW.KVEF.WI.Y.0029.090505T1500Z-090506T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 314 AM PDT TUE MAY 5 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY AND THE MORONGO BASIN ...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE ACROSS THE HIGH DESERT OF SAN BERNARDINO COUNTY THIS MORNING. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR WITHIN THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE VISIBILITY MAY ALSO QUICKLY DROP TO NEAR ZERO IN AREAS OF BLOWING DUST AND SAND. $$ PIERCE
3 follow-up statements
000 WWUS75 KVEF 051956 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1256 PM PDT TUE MAY 5 2009 CAZ523-525-060400- /O.CON.KVEF.WI.Y.0029.000000T0000Z-090506T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 1256 PM PDT TUE MAY 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS HIGH DESERT OF SAN BERNARDINO COUNTY THROUGH THIS EVENING. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH TO CONTINUE IN THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE VISIBILITY MAY ALSO QUICKLY DROP TO NEAR ZERO IN AREAS OF BLOWING DUST AND SAND. $$
000 WWUS75 KVEF 052221 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM PDT TUE MAY 5 2009 CAZ523-525-060600- /O.CON.KVEF.WI.Y.0029.000000T0000Z-090506T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 321 PM PDT TUE MAY 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN. WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH THIS EVENING. WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO OVER 50 MPH HAVE BEEN REPORTED THROUGHOUT THE AFTERNOON. THESE WINDS ARE EXPECTED TO SLOWLY DECREASING THIS EVENING BEFORE DECREASING BY MIDNIGHT. IN ADDITION TO THE WINDS... LOCAL AREAS OF BLOWING DUST AND SAND MAY CREATE HAZY CONDITIONS AND/OR RAPIDLY LOWER VISIBILITY TO BELOW 2 MILES. PRECAUTION/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KVEF 060538 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1038 PM PDT TUE MAY 5 2009 CAZ523-525-060645- /O.EXP.KVEF.WI.Y.0029.000000T0000Z-090506T0600Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 1038 PM PDT TUE MAY 5 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING AND WILL CONTINUE TO DECREASE OVERNIGHT. WEST WINDS WILL GENERALLY BE IN THE 10 TO 20 MPH RANGE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 4, 8:20 PM PDT, 6 hours 54 minutes earlier.
Area forecast discussion, May 4, 8:20 PM PDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 820 PM PDT MON MAY 4 2009 .SYNOPSIS...A SHORTWAVE DISTURBANCE WILL PASS NORTH OF THE REGION TUESDAY BRINGING GUSTY WINDS TO PARTS OF SAN BERNARDINO COUNTY AND SOME OCCASIONAL UPPER LEVEL CLOUDS TO THE REST OF THE REGION. CLEAR SKIES AND BREEZY CONDITIONS WILL FOLLOW THE SHORTWAVE AS TEMPERATURES CONTINUE TO RISE ABOVE NORMAL THROUGH THE END OF THE WORK WEEK. && .UPDATE...ZONAL FLOW WITH SOME HIGH CLOUDS OVER THE AREA TONIGHT. WINDS THIS EVENING ALONG THE EAST SLOPES OF THE SIERRA AND PORTIONS OF THE OWENS VALLEY HAVE BEEN BLOWING A BIT STRONGER THAN EXPECTED. UPDATED FORECAST TO ACCOUNT FOR THIS. NO OTHER UPDATES ANTICIPATED THIS EVENING AS FORECAST IN GOOD SHAPE. && .PREV DISCUSSION...305 PM PDT MON MAY 4 .SHORT TERM...A LOW PRESSURE SYSTEM THAT HAS BEEN SITTING OFF THE COAST OF NORTHERN WASHINGTON WILL CONTINUE TO STAY PUT FOR THE NEXT COUPLE DAYS...KEEPING THE SOUTHERN GREAT BASIN IN A ZONAL PATTERN. CURRENT WATER VAPOR IMAGERY SHOWS A LARGE AREA OF MOISTURE ASSOCIATED WITH A SHORTWAVE TROUGH APPROACHING THE NORTHERN CALIFORNIA COAST. THE SHORTWAVE IS EXPECTED TO PASS TO OUR NORTH AND BRING THE NORTHWEST MODERATE AMOUNTS OF RAIN TUESDAY. AS FOR OUR AREA...THIS SHORTWAVE WILL RESULT IN GUSTY WEST WINDS IN SAN BERNARDINO COUNTY TUESDAY AFTERNOON AS WELL AS PARTLY CLOUDY CONDITIONS IN THE NORTHERN ZONES. THE UPPER LEVEL MOISTURE ASSOCIATED WITH THE TROUGH WILL MOVE EAST ON WEDNESDAY BRINGING MOSTLY CLEAR CONDITIONS TO THE AREA. MAX TEMPERATURES WILL CONTINUE TO RISE WELL ABOVE NORMAL THROUGH THE WORK WEEK. .LONG TERM...MODELS REMAIN IN GOOD AGREEMENT THURSDAY AND FRIDAY KEEPING A NEARLY ZONAL FLOW OVER THE AREA WITH TEMPERATURES RUNNING ABOUT 10 DEGREES ABOVE NORMAL. THIS WILL PUT MOST SOUTHERN CWA VALLEYS IN THE MID TO UPPER 90S WITH THE EXCEPTION OF DEATH VALLEY AND THE COLORADO RIVER VALLEY WHERE TEMPERATURES WILL EASILY EXCEED 100 DEGREES. ALTHOUGH TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL...HIGHS ARE EXPECTED TO REMAIN BELOW RECORD LEVELS. MODELS ARE HINTING AT A WEAK DISTURBANCE MOVING THROUGH THE PACIFIC NORTHWEST SATURDAY WITH THE MAIN IMPACT FOR THE CWA BEING AN INCREASE IN SOUTHWEST WINDS. THIS WOULD ALSO LEAD TO SATURDAY BEING THE WARMEST DAY OF THE WEEK BEFORE A SLIGHT COOL DOWN SUNDAY AS A WEAK COLD FRONT MOVES THROUGH THE AREA AND DROPS TEMPERATURES CLOSER TO NORMAL. GFS IS SHOWING DECENT DYNAMICS ASSOCIATED WITH FRONTOGENESIS OVER LINCOLN COUNTY EARLY SUNDAY...BUT WITH LACK OF MOISTURE WILL KEEP PRECIPITATION CHANCES LESS THAN 15 PERCENT. && .AVIATION...FOR MCCARRAN...GENERALLY LIGHT WINDS UNDER 6KTS THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO AROUND 7-9KTS FROM THE SOUTHWEST AFTER 03Z AND CONTINUING THROUGH 12Z TUESDAY. WINDS ARE FORECAST TO REMAIN UNDER 10KTS THROUGH TUESDAY WITH WINDS FROM THE NORTHEAST TO EAST DIRECTION. MAINLY SCT-BKN CLOUDS AOA 25K FEET EXPECTED THE NEXT FEW DAYS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY REMAIN 10KTS OR UNDER THROUGH TONIGHT WITH THE EXCEPTION OF WESTERN SAN BERNARDINO COUNTY WHERE WEST WINDS OF 10-20KTS WILL OCCUR. STRONGEST WINDS WILL REMAIN OVER WESTERN SAN BERNARDINO COUNTY TUESDAY WITH SOUTHWEST WINDS 20-30KTS AND OCCASIONAL VSBYS DROPPING TO LESS THAN 6SM. ELSEWHERE WINDS ARE EXPECTED TO REMAIN UNDER 10KTS. MAINLY SCT-BKN CLOUDS AOA 25K FEET EXPECTED THE NEXT FEW DAYS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/LABELLE/GORELOW
Hazardous weather outlook, May 4, 4:52 AM PDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 452 AM PDT MON MAY 4 2009 CAZ523-525-050800- WESTERN MOJAVE DESERT-MORONGO BASIN- 452 AM PDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS WILL INCREASE ONCE AGAIN EARLY TUESDAY. WIND GUSTS GREATER THAN 40 MPH WILL OCCUR. A WIND ADVISORY WILL PROBABLY BE NEEDED FOR NORTHWEST SAN BERNARDINO COUNTY AND THE MORONGO BASIN. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ519>522-524-526-527-NVZ014>022-050800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 452 AM PDT MON MAY 4 2009 /452 AM MST MON MAY 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.